MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Perforation (2513)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31773748m and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
After atrial fibrillation + atypical flutter ablation procedure with a thermocool smarttouch catheter, the patient experienced cardiac arrest and cardiac tamponade treated with surgery to close the tamponade.The report indicated that after they finish atrial fibrillation + atypical flutter ablation procedure, the patient suffered a cardiac arrest in the recovery room.Am echocardiograph discovered that the patient had cardiac tamponade.The interventional hemodynamics team performed surgery procedure to close the tamponade, and as of two hours after its completion the patient remains hemodynamically stable.After surgery, the patient is stable.Multiple attempts have been made to gain clarification and additional information about this event with no response.Should any new information be obtained, it will be assessed and processed accordingly.
 
Additional Manufacturer Narrative
On 25-feb-2026, additional information was received indicating the physician¿s opinion on the cause of this adverse event was that he may have pushed too hard while attempting to advance the thermocool smarttouch (st)f into the coronary sinus; the force indicator did indeed register high.The location of the perforation was next to coronary sinus (cs) (blood extracted was non-oxygenated).The intervention provided fa + atypical flutter.4.The outcome of the adverse event was that the patient was stable, and presently unknown.One transseptal puncture site was performed during the procedure with abott - brk needle.The number of ablations was 100.Force sensing ablation catheter was used with force visualization features used were graph, dashboard, and vector.The visitag module parameters for stability used were ai 450 anterior and 350 posteriors.No additional filter was used with the visitag.No evidence of steam pop.The flow setting was 30ml/min.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages were observed on biosense webster equipment during the procedure.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24424778
Report Number2029046-2026-00626
Device Sequence Number10526979
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)281013(10)31773748M
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31773748M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO3 EXTERNAL REFPATCH 6PACK; DEF 6F,4P,D,SD,5MM,10RDL,92CM; OCTA,STD,48P,2-2-2-2-2,F-CURVE; SMARTABLATE IRR TUBE SET; THMCL SMARTTOUCH,TC,F,C3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite